Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 6, NWS Elko, NV

March 18, 2022Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 18, 2022, 2:39 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Mar 20, 2022, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2022, 2:39 PM PDT (21:39 UTC)
In effect from
Mar 20, 2022, 5:00 AM PDT
Expired
Mar 20, 2022, 8:00 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3603 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS75 KLKN 182139
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
239 PM PDT Fri Mar 18 2022

NVZ031-033-034-039-191245-
/O.NEW.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
239 PM PDT Fri Mar 18 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County, Ruby 
  Mountains and East Humboldt Range and South Central Elko 
  County.

* WHEN...From 8 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. High profile vehicles may experience
  travel challenges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-191245-
/O.NEW.KLKN.HW.A.0001.220320T1800Z-220321T0000Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
239 PM PDT Fri Mar 18 2022

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
6 follow-up statements
756 
WWUS75 KLKN 191103
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
403 AM PDT Sat Mar 19 2022

NVZ040-041-200215-
/O.UPG.KLKN.HW.A.0001.220320T1800Z-220321T0000Z/
/O.EXB.KLKN.WI.Y.0006.220320T1800Z-220321T0000Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
403 AM PDT Sat Mar 19 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph
  expected, with locally stronger winds near the Tonopah area.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 11 AM to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. High profile vehicles may 
  experience travel challenges.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ031-033-034-039-200215-
/O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
403 AM PDT Sat Mar 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County, Ruby 
  Mountains and East Humboldt Range and South Central Elko 
  County.

* WHEN...From 8 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. High profile vehicles may experience
  travel challenges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
438 
WWUS75 KLKN 191843
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1143 AM PDT Sat Mar 19 2022

NVZ031-033-039-201500-
/O.EXT.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
1143 AM PDT Sat Mar 19 2022

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...From 5 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds, along with
  patchy blowing snow on higher passes and summits, could lead to
  difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-201500-
/O.EXT.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
1143 AM PDT Sat Mar 19 2022

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...North winds 20 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 8 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds and patchy blowing
  dust could lead to difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ034-201500-
/O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Ruby Mountains and East Humboldt Range-
1143 AM PDT Sat Mar 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 8 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds and patchy
  blowing snow could lead to difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
499 
WWUS75 KLKN 201001
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
301 AM PDT Sun Mar 20 2022

NVZ031-033-039-210115-
/O.CON.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
301 AM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55
  mph expected, with the strongest winds east of and including 
  the Jarbidge Wilderness Range.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds, along with 
  patchy blowing snow on higher passes and summits, could lead to 
  difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ034-040-041-210115-
/O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Ruby Mountains and East Humboldt Range-Northwestern Nye County-
Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
301 AM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 
  mph expected.

* WHERE...Ruby Mountains and East Humboldt Range, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 8 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. A few power outages are possible. 
  Dangerous crosswinds and patchy blowing snow could lead to 
  difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
372 
WWUS75 KLKN 201009 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
309 AM PDT Sun Mar 20 2022

NVZ031-033-039-210115-
/O.CON.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
and Oasis
309 AM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55
  mph expected, with the strongest winds east of and including 
  the Jarbidge Wilderness Range.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds, along with 
  patchy blowing snow on higher passes and summits, could lead to 
  difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ034-040-041-210115-
/O.COR.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/
Ruby Mountains and East Humboldt Range-Northwestern Nye County-
Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
309 AM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 
  mph expected.

* WHERE...Ruby Mountains and East Humboldt Range, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 8 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. A few power outages are possible. In
  the Ruby Mountaings, dangerous crosswinds and patchy blowing 
  snow could lead to difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
701 
WWUS75 KLKN 202138
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
238 PM PDT Sun Mar 20 2022

NVZ031-033-034-039>041-210300-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
238 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 
  mph expected, with the strongest winds east of and including 
  the Jarbidge Wilderness Range.

* WHERE...Northern Elko County, Southeastern Elko County and 
  South Central Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Dangerous crosswinds, along with
  patchy blowing snow on higher passes and summits, could lead to
  difficult travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
442 
WWUS75 KLKN 210246
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
746 PM PDT Sun Mar 20 2022

NVZ031-033-034-039>041-210400-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-220321T0300Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, 
Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
746 PM PDT Sun Mar 20 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds are subsiding across northeastern and central NV. As such, 
the wind advisory will be expiring on schedule at 7pm this 
evening.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:28 PM PDT, 11 minutes earlier.

Area forecast discussion, Mar 18, 2:28 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Elko NV
228 PM PDT Fri Mar 18 2022

..SYNOPSIS...An approaching storm system will bring increasing
winds ahead of a cold front along with a needed mix of rain and
snow to much of the state Saturday. Several inches of snow are
expected across the higher mountain ranges of central and northern
Nevada but valley amounts will be limited to generally less than
one inch accumulation by Sunday morning. Winds will be even
stronger Sunday with damaging wind gusts from the northwest possible
in favored locations. Drier and much warmer conditions return
Monday with much above normal temperatures in the 60s and 70s for
the later part of next week.

&&

.SHORT TERM...Tonight through Saturday night.

Fair weather will continue tonight before significant weather
changes arrive for the weekend. A pronounced upper-level trough
and associated cold will move through the region Saturday brining
widespread rain and snow to northern and central Nevada. Cold
front will pass through northern Nevada Saturday afternoon
reaching central and eastern portions of the state by early Sunday
morning. It's not out of the question to see some convective
elements embedded within the precipitation band passing through
the state Saturday dynamic weather feature. Generally around 0.10
inches of rain or liquid equivalent is expected over the weekend
in valley locations with over a quarter inch in higher ranges.
central Nevada will likely see the most rain and snow overall
through Sunday. Generally less than an inch of snow is expected
in valley areas. Some slick spots could develop especially
Saturday night into early Sunday morning as temperatures behind
the front plummet below freezing bottoming out in the 20s.

Winds could be the primary impact from this storm. Winds are
expected to increase from the southwest considerably Saturday
ahead of the cold front. Additionally, gusty winds could occur in
locations where convective showers are moving through Saturday
night. However, winds are not expected to reach advisory levels on
a broad level with strongest winds confined to higher ranges.
Even higher post- frontal winds on the back side of the trough are
expected Sunday.

.LONG TERM...Sunday through next Friday

Precipitation will end later Sunday morning. Confidence remains
high that breezy north to northwest winds will continue through
late Sunday morning; strongest in northern Nye and northern Elko
county including West Wendover. Potential for damaging wind gusts
in these counties. Lower wind gusts are likely in Northern and
Central Nevada Sunday. Winds will decrease west to east. Dry
conditions are expected next week as a ridge of high pressure
builds over the area. Temperatures are trending well above normal
next week. Lows temperatures will rise into the low 30s by mid-
week.

&&

.AVIATION...VFR conditions are expected through tonight. An
approaching cold front will cause increasing SW winds across the
state Saturday with the higher winds across Elko county and
central Nevada where gusts could approach 30 kts. Widespread rain
and snow along a strong cold front will bring occasional MVFR and
likely a few IFR conditions at times starting at KWMC around 20Z,
reaching KTPH and KEKO around 00Z and finally KELY around 02Z.
Lower CIGs and VIS can be expected Saturday night as the cold
front and attendant band of precipitation move through the state.
Conditions will improve from west to east Sunday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 8 PM PDT Sunday for Northern Elko
County-Ruby Mountains and East Humboldt Range-South Central Elko
County-Southeastern Elko County.

High Wind Watch from Sunday morning through Sunday afternoon for
Northeastern Nye County-Northwestern Nye County.

&&

93/89/93

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:36 PM PDTWinter Weather AdvisoryLKNElko, White Pine41 hr
Mar 18, 2:39 PM PDTHigh Wind WatchLKNNye13 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.